Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 2, 2000, 5:22 PM CST for Poinsett County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2000, 5:22 PM CST (23:22 UTC)
- Expired
- Jan 2, 2000, 6:05 PM CST
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Poinsett County, AR
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 022321 SVRMEM ARC111-030005- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 522 PM CST SUN JAN 2 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN POINSETT COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 605 PM CST * AT 515 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 21 MILES SOUTHWEST OF MARKED TREE OR 19 MILES SOUTHWEST OF TYRONZA... MOVING EAST AT 50 MPH. .THE SEVERE THUNDERSTORM SHOULD BE AFFECTING THE COMMUNITIES OF WALDENBURG AND WEINER BETWEEN 530 PM AND 550 PM THIS EVENING. .WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:30 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 2, 3:30 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST SUN JAN 2 2000 THE THREAT OF SEVERE WEATHER REMAINS FROM JUST EAST OF THE MISSISSIPPI RIVER TO THE FAR EASTERN PART OF THE CWA. STILL WL HAVE A CHANCE OF RAIN EVEN AFTER SEVERE WEATHER MOVES EAST SINCE UPPER TROUGH AXIS STILL TO THE WEST. FRONT NOW IN EASTERN AR MOVING SLOWLY EAST. FRONT TO USER IN COOLER WEATHER TONIGHT. WINDS TO REMAIN STRONG TONIGHT INTO TUESDAY. TEMPS TO BE VERY COLD TUE NIGHT. .MEM...NONE. WER
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 5:41 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.